Alert archive / Ohio / Special Weather Statements in 2016

Special Weather Statement, NWS Wilmington, OH

April 28, 2016Hocking County, Ohio

NWS Wilmington, OH issued this special weather statement at Apr 28, 2016, 4:21 PM EDT for Hocking County, Ohio. It was in force for 24 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 28, 2016, 4:21 PM EDT (20:21 UTC)
Expired
Apr 28, 2016, 4:45 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Hocking County, OH

The radar

The Cincinnati radar (KILN), 117 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 4:41 PM EDTHAIL 13 Nne Gibisonville, OH
Apr 28, 4:53 PM EDTHAIL 1.54 S Logan, OH
Apr 28, 4:55 PM EDTHAIL 22 S Logan, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

332 
WWUS81 KILN 282021
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT THU APR 28 2016
 
OHZ064-065-074-282045-
PICKAWAY OH-HOCKING OH-FAIRFIELD OH-
421 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...CENTRAL
HOCKING AND SOUTHERN FAIRFIELD COUNTIES UNTIL 445 PM EDT...

AT 421 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 10 MILES
NORTHEAST OF KINGSTON...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
LOGAN...BREMEN...AMANDA...SUGAR GROVE...TARLTON...HIDEAWAY HILLS...
HAYDENVILLE...BUENA VISTA IN HOCKING COUNTY...ENTERPRISE...ROCKBRIDGE...
LAKE LOGAN STATE PARK...NORTH BERNE...CLEARPORT AND GIBISONVILLE.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3947 8232 3950 8279 3965 8279 3974 8237
      3960 8238 3959 8233
TIME...MOT...LOC 2021Z 258DEG 26KT 3955 8273 

$$

HATZOS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Apr 28, 4:16 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 28, 4:16 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
416 PM EDT THU APR 28 2016

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING AS A
LOW PRESSURE SYSTEM PUSHES EAST ACROSS THE REGION. HIGH PRESSURE
WILL BUILD INTO THE REGION FOR FRIDAY. AN UPPER LEVEL DISTURBANCE
WILL LEAD TO WIDESPREAD SHOWERS SATURDAY INTO SUNDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AN UPPER LEVEL SHORT WAVE OVER CENTRAL INDIANA WILL PIVOT UP INTO
THE EASTERN GREAT LAKES THROUGH THIS EVENING AS AN ASSOCIATED
FRONTAL BOUNDARY LIFTS NORTHEAST ACROSS OUR AREA. THE AIRMASS
ACROSS THE REGION HAS DESTABILIZED THIS AFTERNOON WITH ML CAPES IN
THE 500-1500 J/KG RANGE ALONG AND SOUTH OF THE INTERSTATE 70
CORRIDOR. THIS HAS ALLOWED FOR SCATTERED THUNDERSTORM
DEVELOPMENT. EXPECT THESE STORMS TO PUSH EAST ACROSS OUR AREA
THROUGH LATE AFTERNOON INTO EARLY EVENING...WITH A DECREASING
TREND SOUTHWEST TO NORTHEAST AS WE GET ON THE BACK SIDE OF THE
SHORT WAVE. WITH FAIRLY LOW WETBULB ZERO HEIGHTS...LARGE HAIL WILL
BE POSSIBLE THROUGH EARLY EVENING WITH THE STRONGER UPDRAFTS.
ALSO WITH SOME DRIER ALOFT...THE MAX DELTA THETA E IS FAIRLY HIGH
SO SOME LOCALIZED DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE WITH
STRONGER STORMS. FFG IS FAIRLY LOW ACROSS OUR SOUTHWESTERN
AREA...WITH 1 HOUR VALUES GENERALLY LESS THAN AN INCH...BUT THEY
DO INCREASE SOME ACROSS NORTHERN AND EASTERN PORTIONS OF OUR FA.
WITH PWS PUSHING UP IN EXCESS OF 1 INCH...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE...BUT WITH CURRENT STORM MOTION AT ABOUT 30
KNOTS...THINK ANY FLASH FLOODING SHOULD REMAIN ISOLATED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL BRIEFLY BUILD INTO THE AREA THROUGH THE DAY ON
FRIDAY. WEAK LOW LEVEL CAA EARLY IN THE DAY ON FRIDAY WILL
TRANSITION TO MORE OF A NEUTRAL ADVECTION PATTERN THROUGH THE
DAY. EXPECT HIGHS ON FRIDAY RANGING FROM THE LOWER 60S NORTH TO
THE LOWER 70S IN THE SOUTH.

LOW LEVEL FLOW WILL BEGIN TO BACK AND INCREASE FRIDAY NIGHT INTO
SATURDAY AHEAD OF AN APPROACHING UPPER LEVEL DISTURBANCE. THIS
WILL LEAD TO DEVELOPING ISENTROPIC LIFT WITH PCPN SPREADING IN
FROM THE SOUTHWEST LATE FRIDAY NIGHT AND INTO THE DAY ON SATURDAY.
INSTABILITY LOOKS MARGINAL AT BEST SO THINK ANY THUNDER WILL BE
VERY ISOLATED. HIGHS ON SATURDAY WILL DEPEND ON HOW FAST THE
CLOUDS AND PCPN MOVE IN...BUT FOR NOW WILL HAVE HIGHS MAINLY IN
THE 60S.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...

THE LONG TERM WILL BEGIN WITH A COLD FRONT STALLED ACROSS THE AREA
WITH BOTH THE GFS AND EURO IN PRETTY GOOD AGREEMENT. THIS WILL BE
THANKS TO AN UPPER LEVEL TROUGH AXIS EXTENDING FROM EASTERN CANADA
INTO THE GREAT LAKES. A WEAK UPPER LEVEL SHORTWAVE WILL THEN MOVE
OVERHEAD MONDAY MORNING. DUE TO THIS HAVE KEPT POPS IN THE FORECAST
INTO MONDAY MORNING. AFTER MONDAY MORNING THE EURO AND GFS QUICKLY
DIVERGE. MONDAY AFTERNOON BOTH THE EURO AND GFS DIVE A SHORTWAVE
SOUTH NEAR NORTH DAKOTA/ MINNESOTA WHILE THE GFS IS MUCH STRONGER.
THE GFS KEEPS THE SHORTWAVE EMBEDDED IN THE MAIN UPPER LEVEL TROUGH
ALLOWING THE COLD FRONT TO CLEAR THE AREA MONDAY. THE EURO BREAKS
THE SHORTWAVE OFF AND RETROGRADES IT WEST. A WEAK BLOCK THEN SETS UP
OVER THE MOUNTAIN WEST. THE EURO SOLUTION THEN BRINGS A SURFACE LOW
TOWARDS SOUTHERN OHIO KEEPING THE AREA WET THROUGH TUESDAY. THE GFS
SOLUTION IS A DRIER MORE PROGRESSIVE SOLUTION. HAVE KEPT THE GRIDS
TRENDED THIS DIRECTION UNTIL MORE MODEL CONSISTENCY IS AVAILABLE.

TOWARDS THURSDAY THE EURO AND GFS CONTINUE TO HINT AT A LONGWAVE
TROUGH FORMING OVER THE EASTERN UNITED STATES. THE EURO SOLUTION IS
MORE PROGRESSIVE WITH THE TROUGH ALLOWING BROAD SCALE RIDGING TO
MOVE IN FOR NEXT WEEKEND WHILE THE GFS KEEPS THE AREA UNDER A
LONGWAVE TROUGH. EITHER WAY HAVE TRENDED TEMPERATURES TO NEAR OR
SLIGHTLY BELOW NORMAL VALUES THURSDAY.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WEAK SFC WAVE OVER SRN INDIANA TO RIPPLE EAST THRU THE OHIO
VALLEY THIS AFTERNOON INTO EARLY EVENING ALONG E-W ORIENTED
FRONTAL BOUNDARY. CONVECTION WILL DEVELOP AHEAD OF THIS LOW IN THE
MODERATELY UNSTABLE AIRMASS ACRS SRN OHIO AND NRN KY THIS AFTN.
THERE WILL BE A 3 TO 4 HOUR PERIOD WHERE SCATTERED THUNDERSTORMS
WILL AFFECT THE TAF SITES. SOME OF THE STORMS MAY CONTAIN GUSTY
WINDS AND HAIL. CIGS WILL CONTINUE TO LIFT AND IMPROVE AHEAD OF
THIS CONVECTION. HAVE USED VCTS TO IDENTIFY THE BEST PERIOD FOR
THUNDERSTORMS. IN THE WAKE OF THE CONVECTION AND THE SFC WAVE...
THE FRONT WILL LIKELY SAG A BIT FURTHER SOUTH TONIGHT.

LOW CEILINGS AND FOG WILL REDEVELOP TONIGHT. EXPECT IFR TO LIFR
TO DEVELOP ACRS ALL TAF SITES.

IFR CIGS/VSBYS WILL IMPROVE TO MVFR FRIDAY MORNING AND THEN TO
VFR LATER FRIDAY AFTN.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES LIKELY WITH IFR CEILINGS
POSSIBLE SATURDAY AFTERNOON INTO SUNDAY NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...HAINES
AVIATION...AR
Hazardous weather outlook, Apr 28, 4:15 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
415 PM EDT THU APR 28 2016

OHZ026-034-035-291100-
HARDIN-MERCER-AUGLAIZE-
415 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ042>046-051>056-060>065-
070>074-077>082-088-291100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
415 PM EDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON
AND INTO THE EVENING HOURS. ISOLATED DAMAGING WINDS AND HAIL WILL
BE POSSIBLE. IN ADDITION WITH THE BOUNDARY AND AREA OF LOW
PRESSURE CANNOT RULE OUT AN ISOLATED TORNADO AS WELL. FLOODING
WILL BE AN ADDITIONAL CONCERN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 28, 10:28 AM EDT, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1028 AM EDT THU APR 28 2016

OHZ070-071-281500-
WARREN OH-BUTLER OH-
1028 AM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WARREN AND EAST CENTRAL
BUTLER COUNTIES UNTIL 1100 AM EDT...

AT 1027 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER
MONROE... MOVING EAST AT 20 MPH. THIS STORM HAS A HISTORY OF
PRODUCING PEA SIZE HAIL AT MONROE.

STORM HAZARDS INCLUDE...
PEA SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...MASON...LEBANON...MONROE...WAYNESVILLE...HUNTER...CORWIN...
STATE ROUTE 63 AT STATE ROUTE 741...OREGONIA...FORT ANCIENT...PEKIN AND
GENNTOWN.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 I-71 IN OHIO BETWEEN MILE MARKERS 30 AND 39.
 I-75 IN OHIO BETWEEN MILE MARKERS 26 AND 33.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3939 8436 3948 8438 3956 8410 3940 8401
TIME...MOT...LOC 1427Z 252DEG 19KT 3944 8432

AR
Local storm report, Apr 28, 2:17 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
217 PM EDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     HAIL             2 WNW CLARKSVILLE       39.41N 84.02W
04/26/2016  M1.25 INCH       WARREN             OH   NWS EMPLOYEE

&&

BINAU
Special weather statement, Apr 28, 4:11 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT THU APR 28 2016

INZ050-282045-
WAYNE IN-
411 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WAYNE COUNTY UNTIL
445 PM EDT...

AT 411 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW
CASTLE...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
CENTERVILLE...HAGERSTOWN...FOUNTAIN CITY...FRANKLIN...GREENS FORK...
ECONOMY...JACKSONBURG...INTERSTATE 70 AT EXIT 145 AND WILLIAMSBURG.

THIS INCLUDES I-70 IN INDIANA BETWEEN MILE MARKERS 134 AND 147.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3987 8520 4001 8520 4001 8489 3980 8499
      3985 8522 3987 8522
TIME...MOT...LOC 2011Z 280DEG 29KT 3997 8528

HATZOS
Special weather statement, Apr 28, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
421 PM EDT THU APR 28 2016

OHZ064-065-074-282045-
PICKAWAY OH-HOCKING OH-FAIRFIELD OH-
421 PM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN PICKAWAY...CENTRAL
HOCKING AND SOUTHERN FAIRFIELD COUNTIES UNTIL 445 PM EDT...

AT 421 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM 10 MILES
NORTHEAST OF KINGSTON...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...

LOCATIONS IMPACTED INCLUDE...
LOGAN...BREMEN...AMANDA...SUGAR GROVE...TARLTON...HIDEAWAY HILLS...
HAYDENVILLE...BUENA VISTA IN HOCKING COUNTY...ENTERPRISE...ROCKBRIDGE...
LAKE LOGAN STATE PARK...NORTH BERNE...CLEARPORT AND GIBISONVILLE.

TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.

LAT...LON 3947 8232 3950 8279 3965 8279 3974 8237
      3960 8238 3959 8233
TIME...MOT...LOC 2021Z 258DEG 26KT 3955 8273

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 10:28 AM EDTSpecial Weather StatementILNWarren32 min
Apr 28, 4:27 PM EDTSevere Thunderstorm WarningILNFairfield, Hocking33 min
Apr 28, 4:53 PM EDTSevere Thunderstorm WarningILNHocking37 min
Apr 28, 5:07 PM EDTSpecial Weather StatementILNPreble23 min
Apr 28, 5:19 PM EDTSpecial Weather StatementILNMontgomery26 min
Apr 28, 5:29 PM EDTSpecial Weather StatementILNPreble31 min
Apr 28, 5:44 PM EDTSpecial Weather StatementILNMontgomery31 min
Apr 28, 6:12 PM EDTSpecial Weather StatementILNGreene33 min
Apr 28, 6:20 PM EDTSevere Thunderstorm WarningILNGreene, Montgomery25 min
Apr 28, 6:24 PM EDTSpecial Weather StatementILNRoss36 min
Apr 28, 6:31 PM EDTSpecial Weather StatementILNFayette29 min
Apr 28, 6:34 PM EDTSevere Thunderstorm WarningILNClinton, Greene41 min
Apr 28, 6:39 PM EDTSevere Thunderstorm WarningILNRoss36 min
Apr 28, 7:06 PM EDTSevere Thunderstorm WarningILNClinton, Fayette, Greene24 min
Apr 27, 10:32 PM EDTSpecial Weather StatementILNOwen28 min
Apr 27, 10:58 PM EDTSpecial Weather StatementILNGrant, Owen32 min
Apr 28, 3:50 PM EDTSevere Thunderstorm WarningILNFayette, Wayne29 min
Apr 28, 4:11 PM EDTSpecial Weather StatementILNWayne34 min
Apr 28, 4:39 PM EDTSpecial Weather StatementILNWayne36 min
Apr 28, 4:48 PM EDTTornado WarningILNWayne27 min

Nearby

Special Weather Statements in Ohio, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.